Alert archive / Mississippi / River Flood Warnings in 2008

River Flood Warning 2, NWS Jackson, MS

February 12, 2008Attala County, Holmes County, Mississippi

NWS Jackson, MS issued this river flood warning at Feb 12, 2008, 9:15 AM CST for Attala County, Holmes County, Mississippi. It took effect at Feb 14, 2008, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 12, 2008, 9:15 AM CST (15:15 UTC)
In effect from
Feb 14, 2008, 12:00 PM CST
Expired
Feb 13, 2008, 7:54 PM CST
In force
Issued by
NWS Jackson, MS
Flood severity
Minor

Counties Attala County, MS, Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Black River at West (WSTM6). The gauge peaked at 12.13 ft at Feb 11, 2008, 9:00 AM CST.

actionminormoderate510152002/1202/1302/1402/15
Action stage
12 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KJAN 121515
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
915 AM CST TUE FEB 12 2008

...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVERS IN MISSISSIPPI... 

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
  
SAFETY MESSAGE...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS  THE WATER MAY 
BE DEEPER THAN IT APPEARS.  PLEASE USE EXTREME CAUTION IF VENTURING NEAR
RIVERBANKS.  MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN 
YOUR SAFETY.  REMEMBER...TURN AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH 
RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND 10 PM.

MSC007-051-122315-
/O.NEW.KJAN.FL.W.0002.080214T0506Z-000000T0000Z/
/WSTM6.1.ER.080214T0506Z.080214T1800Z.000000T0000Z.NO/
915 AM CST TUE FEB 12 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR THE BIG BLACK RIVER AT WEST.
* FROM WEDNESDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  6:30 AM TUESDAY THE STAGE WAS 8.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RIVER WILL RISE ABOVE FLOOD STAGE BY LATE TOMORROW EVENING   
  AND CONTINUE TO RISE TO NEAR 17.0 FEET BY EARLY THURSDAY AFTERNOON.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND LOWLAND 
  BECOME INUNDATED.

&&
 
              FLOOD    OBSERVED             FORECAST 6AM            CREST
LOCATION       STG  STG DAY TIME    WED   THU   FRI   SAT   SUN   STG DAY TIME

UPPER BIG BLACK RIVER
 WEST          15   8.2 TUE 06 AM  10.5  16.7  16.3  15.8  16.1  17.0 THU 12 PM

$$
2 follow-up statements
000 
WGUS84 KJAN 130202
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
802 PM CST TUE FEB 12 2008

...THE FLOOD WARNING FOR THE BIG BLACK RIVER IS NOW CANCELLED...

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH 
RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

MSC007-051-131002-
/O.EXT.KJAN.FL.W.0002.080214T1800Z-080215T0000Z/
/WSTM6.1.ER.080214T1800Z.080214T1800Z.080214T1800Z.NO/
802 PM CST TUE FEB 12 2008

THE FLOOD WARNING IS CANCELLED FOR THE BIG BLACK RIVER AT WEST.
* AT 6:30 PM TUESDAY THE STAGE WAS 7.4 FEET. 
* FLOOD STAGE IS 15 FEET. 
* THE RIVER IS FORECAST EXPECTED TO RISE TO JUST BELOW FLOOD STAGE
  BY EARLY THURSDAY AFTERNOON.

&&


              FLOOD    OBSERVED             FORECAST 6AM            CREST
LOCATION       STG  STG DAY TIME    WED   THU   FRI   SAT   SUN   STG DAY TIME

UPPER BIG BLACK RIVER
 WEST          15   7.4 TUE 06 PM   7.7  14.0  14.3  11.2   9.4       THU 

$$
000 
WGUS84 KJAN 140154
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
754 PM CST WED FEB 13 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
SAFETY MESSAGE...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS  THE WATER MAY 
BE DEEPER THAN IT APPEARS.  PLEASE USE EXTREME CAUTION IF VENTURING NEAR
RIVERBANKS.  MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN 
YOUR SAFETY.  REMEMBER...TURN AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH 
RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

MSC007-051-140224-
/O.CAN.KJAN.FL.W.0002.000000T0000Z-080215T0000Z/
/WSTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
754 PM CST WED FEB 13 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG BLACK RIVER AT WEST.
* AT  6:30 PM WEDNESDAY THE STAGE WAS 6.9 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 11.0 FEET FRIDAY 
  MORNING.


&&


              FLOOD    OBSERVED             FORECAST 6AM            CREST
LOCATION       STG  STG DAY TIME    THU   FRI   SAT   SUN   MON   STG DAY TIME

UPPER BIG BLACK RIVER
 WEST          15   6.9 WED 06 PM   7.2  11.0   9.7   8.2   7.1   11 FRI 12PM   

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 12, 4:15 AM CST, 5 hours earlier.

Area forecast discussion, Feb 12, 4:15 AM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
415 AM CST TUE FEB 12 2008

.SHORT TERM...A POTENT ATMOSPHERIC DISTURBANCE WILL COME AT THE
REGION FROM THE NORTHWEST TODAY...PUSHING A STRONG COLD FRONT INTO
THE ARKLAMISS. THE JUXTAPOSITION OF THESE FEATURES WILL CREATE
MASSIVE AMOUNTS OF LIFT...RESULTING IN SHOWERS AND THUNDERSTORMS
SWEEPING ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST FROM MID
MORNING THROUGH EARLY EVENING. STORMS ARE NOW EXPANDING ALONG THE
COLD FRONT THIS MORNING OFF TO OUR WEST...AND ARE EXPECTED TO
CONTINUE TO INCREASE AS THE DAY GOES ON AND THE SYSTEM PLOWS INTO AN
AREA OF BETTER AVAILABLE MOISTURE.

STILL CONCERNED WITH A RISK OF SEVERE WEATHER AS THIS ACTIVITY
PIVOTS THROUGH THE AREA. LATEST THINKING IS THAT PREFRONTAL SHOWERS
WILL BE HELD MOSTLY IN CHECK IN OUR AREA THROUGH LATE MORNING WITH
FRONTAL ACTIVITY ONLY GETTING INTO NORTHWEST ZONES BY THAT TIME.
THAT WILL ALLOW MANY AREAS TO WARM UP INTO THE UPPER 60S AND LOWER
70S (AND PERHAPS EVEN WARMER IF A BIT OF SUN CAN SNEAK THROUGH THE
CLOUDS). LOW LEVEL MOISTURE IS NOT VERY IMPRESSIVE RIGHT NOW...BUT
DEWPOINTS RANGING FROM THE UPPER 50S TO LOWER 60S SHOULD SLIDE NORTH
INTO AREAS ALONG AND SOUTH OF THE I-20 CORRIDOR BY MIDDAY TO EARLY
AFTERNOON. COMBINED WITH STEEP ATMOSPHERIC LAPSE RATES (VERTICAL
TOTALS 27-29)...THIS WILL YIELD NON-NEGLIGIBLE INSTABILITY IN
SOUTHERN ZONES. A RANGE OF HIGH RESOLUTION MODELS SUGGESTS THAT
BANDS OF CONVECTION WILL FORM IN THE VICINITY OF SOUTHWEST ZONES
AROUND MIDDAY AS THE FRONT NEARS THIS ZONE OF INSTABILITY.
THEREAFTER...MOST OF THESE SAME MODELS SUGGEST A VIGOROUS LINE OF
THUNDERSTORMS TAKING SHAPE AND PUSHING EAST THROUGH THE REST OF THE
REGION THROUGH EARLY EVENING (OR PERHAPS FASTER). ALTHOUGH ALL AREAS
WILL HAVE SOME RISK OF SEVERE WEATHER WITH THIS ACTIVITY...THE BULK
OF THE THREAT WILL EXIST FOR LOCATIONS ALONG AND SOUTH OF THE
INTERSTATE TWENTY CORRIDOR. ALL MODES OF SEVERE WEATHER WILL BE
POSSIBLE...ALTHOUGH HAIL AND HIGH WINDS WILL BE THE PRIMARY
CONCERNS. GIVEN DECENT RAINFALL OF LATE...WE WILL ALSO HAVE TO WATCH
RAINFALL RATES A BIT LATER TODAY AS TORRENTIAL DOWNPOURS COULD GIVE
MANY A QUICK INCH (OR TWO?).

TEMPERATURES WILL DROP OFF DRAMATICALLY BEHIND THIS FRONT IN THE
NORTHWEST DELTA TODAY. SOME AREAS TO THE NORTHWEST OF OUR CWA WILL
BE DEALING WITH ICING IN THE HEART OF THE CHILLY AIRMASS...BUT ALL
OF THE ARKLAMISS SHOULD BE FORTUNATE ENOUGH TO AVOID THIS.

EXPECT SHOWERS AND STORMS ASSOCIATED WITH THE FRONT TO CLEAR OUT OF
EASTERN ZONES IN THE MID EVENING...ALTHOUGH LOW CLOUDS WILL HOLD IN
LONGER (ESPECIALLY EAST WHERE SOME DRIZZLE COULD PERSIST INTO THE
EARLY MORNING). NORTHWEST WINDS USHERING IN COLDER TEMPERATURES WILL
BE BRISK THIS EVENING AND INTO THE EARLY MORNING. LATER SHIFTS MAY
NEED TO ISSUE A LAKE WIND ADVISORY TO COVER THIS...BUT THE SITUATION
APPEARS MARGINAL ENOUGH AT PRESENT TO LET RIDE CONSIDERING TODAYS
STORMS. /BB/

WEDNESDAY AND WEDNESDAY NIGHT...THE COLD FRONT AND RAIN SHOULD BE
WELL EAST OF THE AREA WEDNESDAY MORNING BUT THE UPPER TROUGH AXIS
WILL MOVE EAST ACROSS THE AREA DURING THE DAY WHILE SURFACE HIGH
PRESSURE MOVES OVER THE AREA FROM THE SOUTHERN PLAINS. THIS WILL
RESULT DEEP NORTHWEST FLOW AND CAA THAT WILL MAKE FOR A RATHER
CHILLY DAY. THE 850MB AND 925MB TEMPERATURES SHOULD RANGE FROM -1C
IN THE NORTHEAST TO 1C IN THE SOUTHWEST. THAT TRANSLATES
CLIMATOLOGICALLY TO HIGHS AROUND 50F. MAV GUIDANCE WHICH WAS
GENERALLY ACCEPTED CONCURRED AND RANGED FROM UPPER 40S NE TO LOWER
50S SOUTH. THE SURFACE RIDGE WILL BE SHIFTING EAST WEDNESDAY NIGHT
BUT STILL OVER MOST OF THE CWFA. CLEAR SKIES AND LIGHT WINDS ALONG
WITH OUR COLD AND DRY AIRMASS WILL SEND THURSDAY MORNING LOWS BACK
INTO THE 20S AT MOST SITES. THAT WILL BE NEARLY TEN DEGREES BELOW
NORMAL. THURSDAY MORNING STILL LOOKS TO BE THE COLDEST MORNING OF
THE FORECAST PERIOD. /22/

.LONG TERM...THURSDAY THROUGH TUESDAY...THE GFS HAS COME INTO BETTER
AGREEMENT INITIALLY WITH THE ECMWFS SLOWER PROGRESSION OF THE
CLOSED LOW THAT WILL AFFECT OUR REGION DURING THE PERIOD BUT
DIVERGES SIGNIFICANTLY BY THE END OF THE WEEKEND. THIS WILL RESULT IN
A WET WEATHER PATTERN FROM FRIDAY THROUGH THE WEEKEND FOLLOWED BY
COOLER AND DRIER WEATHER FOR THE START OF NEXT WEEK. AS THE SURFACE
HIGH SHIFTS EAST OF OUR REGION THURSDAY...RETURN FLOW WILL RESULT IN
WARMER TEMPERATURES ALONG WITH A GRADUAL INCREASE IN MOISTURE GOING
INTO FRIDAY. THE GFS AND ECMWF ARE SIMILAR IN DEVELOPING AN UPPER
LEVEL CLOSED LOW OVER THE FOUR CORNERS REGION THURSDAY THAT WILL
DROP SOUTHEAST TO JUST WEST OF THE TEXAS BIG BEND BY SATURDAY
MORNING. WHILE THIS OCCURS A POTENT NORTHERN STREAM SHORTWAVE AND
ASSOCIATED SURFACE LOW WILL SEND A COLD FRONT TOWARD OUR REGION.
THIS COLD FRONT IS EXPECTED TO MOVE INTO OUR CWFA FRIDAY AND STALL.
DISTURBANCES ROUNDING THE BASE OF THE CLOSED LOW WILL AID CONVECTION
ALONG THE FRONTAL BOUNDARY FRIDAY INTO SATURDAY. THE GFS AND ECMWF
THEN DIVERGE ON THE MOVEMENT OF THE CLOSED LOW WITH THE GFS BEING
FASTER AND FARTHER NORTH WITH THE LOW BY SUNDAY EVENING. THE GFS
TAKES THE CLOSED LOW EAST FROM THE TEXAS BIG BEND FRIDAY NIGHT
ACROSS TEXAS SATURDAY THEN NORTHEAST OVER ARKANSAS AND INTO THE OHIO
VALLEY BY SUNDAY EVENING. THE ECMWF STILL HAS THE CLOSED LOW OVER
CENTRAL TEXAS COME SUNDAY EVENING. THE REMAINDER OF THE LONG TERM
FORECAST HINGES ON THE TRACK OF THIS CLOSED LOW AND THE DEVELOPMENT
OF THE ASSOCIATED SURFACE LOW. AS THE CLOSED LOW LIFTS OUT TO THE
NE...A SURFACE LOW IS EXPECTED TO DEVELOP OVER THE WESTERN GULF AND
TRACK NORTHEAST AS WELL. THE GFS TAKES THE SFC LOW ACROSS OUR CWFA
SUNDAY. MANY OF THE WEATHER PARAMETERS WITH THIS SCENARIO SUGGESTS
SOME POTENTIAL FOR SEVERE THUNDERSTORMS OVER OUR AREA. THE ECMWF
TAKES THE CLOSED LOW ACROSS OUR CWFA MONDAY PRECEDED BY THE SFC LOW
MUCH FARTHER SOUTH THAN THE GFS HAS IT. THIS SCENARIO WOULD SUGGEST
SOME POTENTIAL FOR WINTRY MIX IN THE NORTHERN HALF OF OUR AREA
MONDAY. FOR NOW WL CONTINUE MENTION IN HWO OF HEAVY RAIN AND STRONG
TO SEVERE STORM POTENTIAL DURING THE WEEKEND. THE SYSTEM WILL
EVENTUALLY SHIFT EAST OF OUR REGION LEAVING A BROAD AND AMPLIFIED
UPPER TROUGH OVER THE EASTERN HALF OF THE CONUS. THIS WILL RESULT IN
COOLER THAN NORMAL TEMPERATURES FOR US MONDAY AND TUESDAY. /22/

&&

.AVIATION...A STRONG STRONG SYSTEM AND COLD FRONT MOVING INTO THE
REGION WILL BRING SHOWERS AND STORMS TO THE ARKLAMISS LATER TODAY.
ACTIVITY WILL BEGIN ALONG AND WEST OF THE MS RIVER THIS
MORNING...BUT WILL NOT MOVE INTO THE BULK OF MS INTO THIS AFTERNOON.
SOME OF THE STORMS WILL CONTAIN GUSTY WINDS AND MAYBE SOME HAIL.
EXPECT SUB-VFR CONDITIONS TO MAINLY HOLD OFF UNTIL THE ARRIVAL OF
THE RAIN...BUT THEN MVFR (TEMPO IFR) CEILINGS WILL HANG UNTIL
MIDNIGHT OR SO. SOUTH WINDS WILL BE GUSTY TODAY AHEAD OF THE
FRONT...WITH COLD NORTHWEST WINDS BECOMING QUITE GUSTY AFTER THE
FRONTS PASSAGE LATE TODAY. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  31  49  29 / 100  53   0   0
MERIDIAN      74  34  49  26 /  74  86   0   0
VICKSBURG     65  31  50  30 / 100  36   0   0
HATTIESBURG   76  37  54  28 /  64  98   0   0
NATCHEZ       69  33  52  29 / 100  45   0   0
GREENVILLE    58  29  48  30 / 100  16   0   0
GREENWOOD     61  29  47  29 / 100  32   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM:50/22
LONG TERM: 22
Hazardous weather outlook, Feb 12, 5:08 AM CST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
508 AM CST TUE FEB 12 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
508 AM CST TUE FEB 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT
A POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT IS EXPECTED TO
UNFOLD ACROSS THE OUTLOOK AREA TODAY AS THUNDERSTORMS DEVELOP ALONG A
STRONG COLD FRONT MOVING INTO THE REGION.

LARGE HAIL WILL BE THE PRIMARY CONCERN WITH STORMS OVER THE DELTA
REGION BEFORE 11 AM. AS DAYTIME HEATING CONTINUES AND MOISTURE
INCREASES...THE POTENTIAL FOR DAMAGING WINDS AND A COUPLE OF
TORNADOES WILL INCREASE...ESPECIALLY TO THE SOUTHEAST OF A LINE FROM
WINNSBORO LOUISIANA...TO JACKSON...TO DEKALB MISSISSIPPI FROM MIDDAY
THROUGH THE AFTERNOON. THE AREA FROM COLUMBIA TO LAUREL AND
HATTIESBURG WILL HAVE THE GREATEST POTENTIAL FOR WIND DAMAGE AND
TORNADOES. FARTHER NORTH TO THE HIGHWAY 82 CORRIDOR...LARGE HAIL WILL
BE THE PRIMARY CONCERN WITH THUNDERSTORMS.

THE RISK FOR SEVERE THUNDERSTORMS WILL BE CONFINED TO THE INTERSTATE
59 CORRIDOR EARLY TUESDAY EVENING...AND IT SHOULD END THERE BEFORE 8 PM.

IN ADDITION...RAINFALL AMOUNTS UP TO 2 INCHES COULD OCCUR IN THE SPAN
OF AN HOUR OR TWO AS THUNDERSTORMS MOVE THROUGH TODAY. ALTHOUGH THIS
IS NOT EXPECTED TO GENERATE SIGNIFICANT FLASH FLOODING PROBLEMS...MINOR
PONDING OF WATER ISSUES MAY BE ENCOUNTERED...ESPECIALLY IN LOW LYING
AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL DROP INTO THE AREA FRIDAY AND STALL ACROSS
CENTRAL MISSISSIPPI. UPPER LEVEL DISTURBANCES WILL MOVE ALONG THE
FRONT THROUGH SATURDAY HELPING TO PRODUCE PERIODS OF HEAVY RAINFALL.
BY LATE SATURDAY A STRONG STORM SYSTEM IS EXPECTED TO DEVELOP OVER
THE WESTERN GULF OF MEXICO AND MOVE NORTHEAST ACROSS OUR AREA. THIS
MAY RESULT IN STRONG TO SEVERE STORMS OVER PORTIONS OF THE ARKLAMISS
SATURDAY EVENING THROUGH SUNDAY MORNING.

PLEASE CONTINUE TO MONITOR THIS PRODUCT ALONG WITH LATER FORECASTS
FOR THE LATEST INFORMATION CONCERNING THE HEAVY RAIN AND SEVERE
WEATHER POTENTIAL FOR THE WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATER TODAY INTO THIS EVENING AND POSSIBLY
AGAIN THIS WEEKEND.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22

In the hours before

Special weather statement, Feb 12, 7:49 AM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
749 AM CST TUE FEB 12 2008

ARZ075-MSZ018-019-025-034-035-121435-
CHICOT AR-BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-WASHINGTON MS-
HUMPHREYS MS-
749 AM CST TUE FEB 12 2008

...STRONG THUNDERSTORMS WITH 40 TO 50 MPH WINDS MOVING THROUGH THE
DELTA REGION THROUGH 9 AM...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES WEST OF RULEVILLE TO 3 MILES SOUTH OF
EUDORA AT 749 AM CST...MOVING EAST AT 40 MPH. THESE STORMS WILL
AFFECT INDIANOLA TO LELAND TO GREENVILLE AND HOLLANDALE AREAS
THROUGH 9 AM CST.

VERY HEAVY RAINS UP TO ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING ARE ALSO LIKELY WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN BOLIVAR...CHICOT...HUMPHREYS...LEFLORE...SUNFLOWER AND
WASHINGTON COUNTIES...INCLUDING THE CITIES OF AVON...BELZONI...
EUDORA...HOLLANDALE...INDIANOLA...ITTA BENA...LELAND...MOORHEAD...
RULEVILLE AND SHAW...SHOULD MONITOR THESE STORMS CLOSELY.

40
Special weather statement, Feb 12, 8:40 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
840 AM CST TUE FEB 12 2008

LAZ008-009-015-016-MSZ019-025>027-034>036-040>042-047-121520-
WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA-WARREN MS-SUNFLOWER
MS-GRENADA MS-LEFLORE MS-CARROLL MS-WASHINGTON MS-HOLMES
MS-HUMPHREYS MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA-
840 AM CST TUE FEB 12 2008

...A BAND OF STRONG THUNDERSTORMS MOVING THROUGH THE DELTA AND
NORTHEAST LOUISIANA WITH UP TO 40 MPH WINDS AND PEA SIZE HAIL...

A BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZED HAIL
AND UP TO 40 MPH WINDS WAS LOCATED FROM MONEY MISSISSIPPI TO 6 MILES
WEST OF RAYVILLE LOUISIANA AT 838 AM CST...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN UP TO ONE INCH...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND TEMPERATURES DROPPING 10 TO 15 DEGREES IN LESS THAN 30
MINUTES ARE LIKELY WITH THESE STORMS. THE STORMS SHOULD REACH A
GRENADA TO TCHULA TO TALLULAH LINE BY 920 AM CST.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CARROLL...EAST CARROLL...GRENADA...HOLMES...HUMPHREYS...
ISSAQUENA...LEFLORE...MADISON...RICHLAND...SHARKEY...SUNFLOWER...
WARREN...WASHINGTON...WEST CARROLL AND YAZOO COUNTIES...INCLUDING THE
CITIES OF BELZONI...BLACK HAWK...GREENWOOD...GRENADA...ITTA BENA...
LAKE PROVIDENCE...MOORHEAD...RAYVILLE...REDWOOD...ROLLING FORK...
TALLULAH...THORNTON...TRANSYLVANIA...VALLEY PARK AND YAZOO CITY...
SHOULD MONITOR THESE STORMS CLOSELY.

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 11:39 AM CSTSevere Thunderstorm WarningJANAdams51 min
Feb 12, 12:02 PM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson, Lincoln43 min
Feb 12, 12:09 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Warren51 min
Feb 12, 12:19 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Yazoo56 min
Feb 12, 12:26 PM CSTSevere Thunderstorm WarningJANCopiah, Franklin, Lawrence, Lincoln, Simpson49 min
Feb 12, 12:34 PM CSTSevere Thunderstorm WarningJANHinds, Rankin, Simpson41 min
Feb 12, 12:48 PM CSTSevere Thunderstorm WarningJANJasper, Leake, Neshoba, Newton, Scott, Simpson and 1 more72 min
Feb 12, 12:50 PM CSTSevere Thunderstorm WarningJANNoxubee, Winston55 min
Feb 12, 12:54 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence51 min
Feb 12, 12:56 PM CSTTornado WarningJANRankin34 min
Feb 12, 1:00 PM CSTTornado WarningJANNoxubee, Winston45 min
Feb 12, 1:07 PM CSTSevere Thunderstorm WarningJANLamar38 min
Feb 12, 1:11 PM CSTTornado WarningJANLeake, Scott49 min
Feb 12, 1:22 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lamar, Lawrence, Marion38 min
Feb 12, 1:26 PM CSTSevere Thunderstorm WarningJANForrest, Jones49 min
Feb 12, 1:29 PM CSTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith46 min
Feb 12, 1:40 PM CSTTornado WarningJANLowndes, Noxubee65 min
Feb 12, 1:44 PM CSTSevere Thunderstorm WarningJANNeshoba, Winston46 min
Feb 12, 1:52 PM CSTTornado WarningJANCovington, Jasper, Jones53 min
Feb 12, 1:52 PM CSTTornado WarningJANLamar, Marion38 min
Feb 12, 1:59 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Kemper, Lauderdale, Neshoba, Newton76 min
Feb 12, 2:03 PM CSTTornado WarningJANJones42 min
Feb 12, 2:06 PM CSTSevere Thunderstorm WarningJANForrest39 min
Feb 12, 2:06 PM CSTTornado WarningJANJasper40 min
Feb 12, 2:15 PM CSTTornado WarningJANLamar, Marion35 min
Feb 12, 2:24 PM CSTTornado WarningJANLauderdale51 min
Feb 12, 2:24 PM CSTTornado WarningJANKemper, Noxubee, Winston51 min
Feb 12, 2:35 PM CSTTornado WarningJANCovington, Forrest, Jones40 min
Feb 12, 2:36 PM CSTSevere Thunderstorm WarningJANForrest39 min

Nearby

River Flood Warnings in Mississippi, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.